Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 14, NWS Boise, ID

June 25, 2005Gooding County, Owyhee County, Twin Falls County, Idaho

NWS Boise, ID issued this severe thunderstorm warning at Jun 25, 2005, 3:11 PM MDT for Gooding County, Owyhee County, Twin Falls County, Idaho. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2005, 3:11 PM MDT (21:11 UTC)
Expired
Jun 25, 2005, 4:09 PM MDT
In force
58 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

Counties Gooding County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 126 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-341 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:50 AM MDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 25, 9:50 AM MDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
950 AM MDT SAT JUN 25 2005

.DISCUSSION...VERY UNSTABLE FOR THIS TIME OF YEAR...OR ANY TIME OF
YEAR FOR THAT MATTER.  12Z BOI SOUNDING HAS 1666 J/KG WITH LI OF
MINUS 5.7.  SPC HAS MOST OF OUR AREA IN A SLIGHT RISK...MAINLY FOR
WINDS...FOR THIS AFTERNOON AND EVENING.  HWO HAS BEEN UPDATED.
ACTIVITY WILL LIKELY START OVER THE HIGHER TERRAIN LIKE USUAL...BUT
EVEN IN THE VALLEY THE CONVECTIVE TEMP IS AN ATTAINABLE 88..ONLY TWO
OR SO DEGREES ABOVE CURRENT FORECAST.  CONSIDERING RAISING POPS AT
THIS TIME...WILL LOOK AT A FEW MORE THINGS BEFORE MAKING A FINAL
DETERMINATION.  LOOKS LIKE A GOOD CHANCE FOR MORE TRW OVER THE REST
OF THE WEEKEND AND INTO MONDAY.  WILL CLOSELY MONITOR CONVECTIVE
SITUATION TODAY.  ANYONE PLANNING OUTDOOR ACTIVITIES NEEDS TO MAKE
SURE TO STAY INFORMED ON THE LATEST WEATHER INFO THROUGHOUT THE DAY
AND INTO THIS EVENING.
&&

.AVIATION...ALL AREAS VFR TODAY. WILL SEE SCATTERED TO NUMEROUS HIGH
BASE SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER EXTREME SOUTHEAST
OREGON AND ALL OF SOUTHWEST IDAHO. TIMING OF CONVECTION IN CURRENT
TAF PACKAGE LOOKS GOOD THOUGH WILL LIKELY ADD AFTERNOON VCTS TO KTWF
TAF...SIMILAR TO WHAT IS ALREADY IN KBOI AND KMYL TAFS. BIGGEST
THREAT TO AIRCRAFT WILL BE GUSTY WINDS IN THUNDERSTORM OUTFLOW THIS
AFTERNOON/EVENING.
&&

.PREV DISCUSSION...
SHORT TERM...FOR SOUTHWEST IDAHO AND
SOUTHEAST OREGON TODAY THROUGH MONDAY.  A NORTHEAST MOVING UPPER
LEVEL S/WV TROUGH OVER CENTRAL CA AT 09Z WILL CONTINUE TO SPREAD
MOISTURE NORTH INTO CWFA TODAY WHICH WILL MERGE WITH
DYNAMICS/MOISTURE ASSOCIATED WITH DIGGING S/WV TROUGH OVER SOUTHERN
BC FOR SCATTERED WET SHOWERS/THUNDERSTORMS ACROSS MOUNTAIN ZONES AND
ISOLATED SHOWERS/THUNDERSTORMS IN VALLEYS. STRONGEST THUNDERSTORMS
MAINLY SOUTHERN ZONES CLOSER TO NV BORDER UNDER H7 THETA-E RIDGE AND
SOME H3 DIVERGENCE WHILE DIGGING S/WV WILL CONFINE THUNDERSTORM
THREAT TO MAINLY CENTRAL ID MOUNTAINS. PARTLY TO MOSTLY CLOUDY SKIES
TODAY WILL KEEP MAX TEMPS NEAR SEASONAL LEVELS. NORTHERN S/WV SWINGS
EAST INTO MT TONIGHT FOLLOWED BY WEAKENING SOUTHERN S/WV FOR
CONTINUED SHOWERS OVER CWFA. GOES SOUNDER SHOWING GOOD PRECIPITABLE
WATER VALUES ALONG NORTHWEST COAST OVERNIGHT WHICH SPREAD OVER CWFA
TONIGHT FOR WETTING TYPE SHOWERS IN MOUNTAINS. 2ND S/WV OVER
SOUTHWEST ALASKA AT 09Z DIVES SOUTHEAST ALONG BC COAST LATE
TONIGHT/SUN TO KEEP UPPER LEVEL TROUGH IN PLACE OVER PACIFIC
NORTHWEST AND KEEP THREAT OF SHOWERS NORTHERN MOUNTAIN ZONES
DECREASING TOWARD ID/ORE/NV BORDER ZONES SUN. THIS DIGGING S/WV
TROUGH PUSHES SURFACE COLD FRONT ACROSS WA SUN NIGHT INTO CWFA EARLY
MON FOR INCREASING POPS BEGINNING NORTHERN ZONES SUN NIGHT AND
SPREADING SOUTH OVER REST OF CWFA MON. MODELS SHOW HIGH PRECIPITABLE
WATER VALUES ALSO ACCOMPANYING THIS DIGGING SYSTEM FOR GOOD QPF
AMOUNTS OVER NORTHERN MOUNTAIN ZONES MON. AS UPPER TROUGH OVER
REGION DEEPENS SUN/MON COOLER TEMPS EXPECTED REACHING 6-10 DEGREES
BELOW NORMAL BY MON.

LONG TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON MONDAY NIGHT
THROUGH FRIDAY.  HARD TO BREAK THIS PATTERN OF SOME SORT OF TROF OR
LOW CENTER OFF THE PACIFIC COAST. MODERATE WESTERLY FLOW WILL
PERSIST OVER THE NORTHERN PART OF THE STATE WITH SOME MODEST RIDGING
MOVING INTO THE SOUTHERN PORTION OF THE STATE BY MID WEEK. HAVE LEFT
THE CHANCE OF THUNDERSTORMS VERY LOW AFTER MONDAY EVENING WHEN THE
WEEKEND TROF MOVES OUT. TEMPERATURES WILL REBOUND ABOVE NORMAL BY
MID WEEK AND REMAIN WARM THROUGH THE LATTER PART OF THE WEEK AS THE
NEXT TROF TAKES UP POSITION OFF THE COAST BY THE COMING WEEKEND. &&
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.
&&

DISCUSSION........SP
AVIATION..........DG
PREV SHORT TERM...KP
PREV LONG TERM....PF
Hazardous weather outlook, Jun 25, 9:25 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
925 AM MDT SAT JUN 25 2005

IDZ011>016-028>030-ORZ061>064-261220-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
825 AM PDT SAT JUN 25 2005 /925 AM MDT SAT JUN 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER MOST OF THE AREA...ESPECIALLY SOUTH AND EAST OF A LINE
FROM BURNS JUNCTION TO BOISE TO MCCALL...OR IN OTHER WORDS...EXTREME
SOUTHEAST OREGON AND MOST OF SOUTHWEST AND SOUTHCENTRAL IDAHO.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING OVER THE AREA.  INCREASING MOISTURE AND COOL
TEMPERATURES ALOFT WILL COMBINE TO PRODUCE VERY UNSTABLE AIR.  THE
MAIN THREAT FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...WITH
GUSTS OVER 60 MPH POSSIBLE.  IN ADDITION...WE MAY SEE HAIL UP TO THE
SIZE OF QUARTERS WITH THE STRONGEST OF STORMS.  BRIEF HEAVY RAIN IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SP

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:55 PM MDTSevere Thunderstorm WarningBOIOwyhee50 min
Jun 25, 3:49 PM MDTSevere Thunderstorm WarningBOIOwyhee47 min
Jun 25, 4:39 PM MDTSevere Thunderstorm WarningBOIOwyhee31 min
Jun 25, 5:27 PM MDTFlash Flood WarningBOIElmore63 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.